MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 71-year-old male patient was treated for an occlusion at the left proximal m2 segment.Access was obtained using a zoom 88 support catheter through a short 8f sheath to the proximal petrous turn.The physician steam shaped the tip of a zoom 71 aspiration catheter before advancing it through the zoom 88 support without a guidewire or microcatheter to the face of the clot.Aspiration was applied with a 60cc vac-lock syringe for approximately 60 seconds.While retracting the zoom 71 through the zoom 88 support, the physician indicated it felt "very smooth" with no resistance noted.As the physician continued to retract the zoom 71 through the zoom 88 support, he noted that the distal end of the zoom 71 was not retracting.Imaging revealed that approximately 15-20 cm of the distal end of the zoom 71 catheter was still in the patient's middle cerebral artery (mca), with the tip terminating at the proximal m2 segment.The zoom 71 separated at the proximal end of the zoom 88 support and was held together by the coil.The separated zoom 71 segment was successfully removed from the patient using a third party microcatheter and snare device.The clot in the m2 segment was removed and the case was completed.The patient was reported stable without any patient sequelae.
 
Additional Manufacturer Narrative
The zoom 71 catheter was returned for investigation in three pieces: distal and proximal segments and tangled portion of catheter material.Investigation confirmed the reported shaft break.The investigation found stretching and kinking along both the distal and proximal segments of the broken catheter shaft.Investigation of the distal tip of the zoom 71 confirmed that it was modified and was shaped at an angle.The surface of the shaped section did not appear smooth when compared to an un-shaped zoom 71.Based on the reported complaint information and location of the break compared with the distal tip of zoom 71, it cannot be confirmed that the shaped tip contributed to the complaint.Based on the complaint information and images provided, the exact root cause could not be determined.The most likely cause was retraction of the zoom 71 through a constriction.However, the adjunctive devices were not returned for confirmation.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key20518216
Report Number3014590708-2024-00034
Device Sequence Number15656160
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2409603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60 CC VACLOCK SYRINGE.; SHORT 8F SHEATH.; ZOOM 88 SUPPORT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American